Alert archive / California / Frost Advisories in 2011
Frost Advisory 3, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this frost advisory at Nov 7, 2011, 9:51 AM PST for 5 counties in California. It took effect at Nov 8, 2011, 1:00 AM PST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 7, 2011, 9:51 AM PST (17:51 UTC)
- In effect from
- Nov 8, 2011, 1:00 AM PST
- Expired
- Nov 8, 2011, 9:00 AM PST
- In force
- 8 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties Marin County, CA, Monterey County, CA, Napa County, CA, San Benito County, CA, Sonoma County, CA
The radar
The San Francisco radar (KMUX), 50 km from the middle of the area, began a volume at 17:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 5.9 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 654 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
559 WWUS76 KMTR 071751 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 951 AM PST MON NOV 7 2011 ...FROST ADVISORY IN EFFECT FOR LATE TONIGHT AND TUESDAY MORNING FOR THE NORTH BAY VALLEYS AND THE SALINAS VALLEY... .A COLD AIR MASS HAS SETTLED OVER THE REGION AND TEMPERATURES ARE FORECAST TO DROP TO AROUND FREEZING LATE TONIGHT IN THE COOLEST INLAND VALLEYS. CAZ506-507-516-528-080400- /O.NEW.KMTR.FR.Y.0003.111108T0900Z-111108T1700Z/ NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- 951 AM PST MON NOV 7 2011 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM PST TUESDAY. * TEMPERATURE: TEMPERATURES WILL FALL INTO THE UPPER 20S TO MID 30S IN MOST INLAND VALLEY LOCATIONS TONIGHT. AT LEAST TWO HOURS OF TEMPERATURES BETWEEN 29 AND 34 DEGREES CAN BE EXPECTED LATE TONIGHT AND EARLY TUESDAY MORNING. * IMPACTS: FROST SENSITIVE PLANTS AND CROPS MAY BE DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ STROBIN
3 follow-up statements
605 WWUS76 KMTR 080409 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 809 PM PST MON NOV 7 2011 ...FROST ADVISORY IN EFFECT FOR LATE TONIGHT AND TUESDAY MORNING FOR THE NORTH BAY VALLEYS AND THE SALINAS VALLEY... .A COLD AIR MASS HAS SETTLED OVER THE REGION AND TEMPERATURES ARE FORECAST TO DROP TO AROUND FREEZING LATE TONIGHT IN THE COOLEST INLAND VALLEYS. CAZ506-507-516-528-081215- /O.CON.KMTR.FR.Y.0003.111108T0900Z-111108T1700Z/ NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- 809 PM PST MON NOV 7 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM PST TUESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM PST TUESDAY. * TEMPERATURE: TEMPERATURES WILL FALL INTO THE UPPER 20S TO MID 30S IN MOST INLAND VALLEY LOCATIONS TONIGHT. AT LEAST TWO HOURS OF TEMPERATURES BETWEEN 29 AND 34 DEGREES CAN BE EXPECTED LATE TONIGHT AND EARLY TUESDAY MORNING. * IMPACTS: FROST SENSITIVE PLANTS AND CROPS MAY BE DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
860 WWUS76 KMTR 081127 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 327 AM PST TUE NOV 8 2011 ...FROST ADVISORY IN EFFECT FOR LATE TONIGHT AND TUESDAY MORNING FOR THE NORTH BAY VALLEYS AND THE SALINAS VALLEY... .A COLD AIR MASS HAS SETTLED OVER THE REGION AND TEMPERATURES ARE FORECAST TO DROP TO AROUND FREEZING EARLY THIS MORNING IN THE COOLEST INLAND VALLEYS. CAZ506-507-516-528-081700- /O.CON.KMTR.FR.Y.0003.000000T0000Z-111108T1700Z/ NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- 327 AM PST TUE NOV 8 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * TEMPERATURE: TEMPERATURES WILL FALL INTO THE UPPER 20S TO MID 30S IN MOST INLAND VALLEY LOCATIONS BY THIS MORNING. AT LEAST TWO HOURS OF TEMPERATURES BETWEEN 29 AND 34 DEGREES CAN BE EXPECTED. * IMPACTS: FROST SENSITIVE PLANTS AND CROPS MAY BE DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
954 WWUS76 KMTR 081652 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 852 AM PST TUE NOV 8 2011 ...FROST ADVISORY WILL BE ALLOWED TO EXPIRE... CAZ506-507-516-528-081800- /O.EXP.KMTR.FR.Y.0003.000000T0000Z-111108T1700Z/ NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- 852 AM PST TUE NOV 8 2011 ...FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING. * TEMPERATURE: TEMPERATURES HAVE WARMED ABOVE FREEZING...THUS THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE AT 9 AM PDT THIS MORNING. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this frost advisory went out at Nov 7, 9:22 AM PST, 29 minutes earlier.
Area forecast discussion, Nov 7, 9:22 AM PST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
922 AM PST MON NOV 7 2011
.DISCUSSION...MOSTLY CLEAR SKIES EXCEPT FOR A "STRATEGIC" PATCH OF
LOW CLOUDS ON THE APPROACH TO SFO (MENTIONED BELOW). TEMPS ARE IN
THE 30S AND 40S THIS MORNING ACROSS THE DISTRICT.
FOR THE SHORT TERM WILL BE ISSUING A FROST ADVISORY FOR TONIGHT
ACROSS THE NORTH BAY AND SALINAS VALLEY AS MOS IS FCSTING TEMPS
AROUND THE FREEZING MARK. SKIES WILL BE CLEAR WITH LIGHT WINDS.
FURTHERMORE...IT DOES NOT SEEM LIKE THE DEW PTS WILL BE TOO
LOW...SO THERE WILL NOT BE MUCH...IF ANY DIFFERENCE BETWEEN THE
TEMP AND DEW PT.
LOOKING AT THE LATEST MODEL RUNS OF THE GFS AND NAM IT LOOKS DRY
RIGHT THROUGH THURSDAY AS WELL. BEFORE LOWERING THE POPS FOR
THURSDAY WILL WAIT FOR THE 12Z ECMWF TO COME IN.
PREVIOUS EXTENDED...BIG WEATHER STORY FOR THE UPCOMING WEEK WILL
THEN FOCUS ON INCOMING SYSTEM NOW SLATED TO ARRIVE LATER THURSDAY.
FOR DAYS NOW THE MODELS HAVE BICKERED ON THE TIMING DETAILS MAINLY
SINCE THE CORE OF THE LOW IS SOMEWHAT CUT-OFF FROM THE MAIN JET
STREAM FLOW. BEST TIMING NOW SHOWS A WELL ORGANIZED BOUNDARY
BRINGING RAIN TO THE COASTAL WATERS AND IMMEDIATE COAST BY LATE
THURSDAY AFTERNOON OR THURSDAY EVENING. CONFIDENCE IS STILL MEDIUM
AT BEST ON THE TIMING OF THIS FRONT. FOR THIS REASON WILL HOLD OFF
ON ANY SPECIAL WEATHER STATEMENTS AS TIME IS STILL ON OUR SIDE
WITH SEVERAL DAYS OF TRANQUIL WEATHER BEFORE ANY RAIN ARRIVES. IN
ADDITION THE TRAJECTORY AND SPEED OF THE INITIAL SYSTEM SUGGEST
THAT IT WILL BRING LIGHT TO MODERATE AMOUNTS OF RAIN WITH NO REAL
THREAT FOR STRONG WINDS OR OTHER WEATHER HAZARDS.
THE UPPER LOW WILL EJECT EASTWARD ON FRIDAY WITH ANY STEADY RAIN
TAPERING TO SHOWERS. LATEST TIMING SUGGEST CLEARING SKIES BY
FRIDAY NIGHT INTO EARLY SATURDAY. THEN SIMILAR TO WHAT OCCURRED
THIS PAST WEEKEND ANOTHER SYSTEM WILL BE QUICK ON ITS HEELS.
SINCE THE THURSDAY/FRIDAY SYSTEM STILL HAS TIMING DISCREPANCIES
ITS NOT SURPRISING THAT THE WEEKEND SYSTEM HAS TIMING DIFFERENCES
IN THE MODELS AS WELL. THE ECMWF DRIVES A STRONG COLD FRONT
THROUGH THE STATE NEXT SATURDAY NIGHT INTO EARLY SUNDAY WHILE (00Z
SOLUTION IS SIMILAR TO THE 12Z) THE GFS IS NOW SLIGHTLY SLOWER
HOLDING THE MAIN RAIN OFF UNTIL EARLY SUNDAY. THIS SYSTEM WOULD
APPEAR TO HAVE HIGHER RAIN TOTALS WITH SOME STRONG WINDS WITH THE
COLD FRONTAL PASSAGE. SO THE THREE DAY VETERANS DAY WEEKEND LOOKS
TO BE FAIRLY STORMY ACROSS THE STATE.
10 DAY TREND SHOWS DRYING EARLY NEXT WEEK BUT MORE POTENTIAL
SYSTEMS WITH THE MEAN TROUGH STAYING OVER THE WEST COAST.
&&
.AVIATION...AS OF 8:25 AM PDT MONDAY...AREAS OF LOW CLOUDS ARE
DEVELOPING OVER THE SOUTH BAY AND CENTRAL COAST. OFFSETTING THIS
IS A DRIER FLOW WORKING ITS WAY ACROSS THE AREA. SO IN GENERAL
EXPECT VFR BUT LOCALIZED MVFR IS ALSO EXPECTED.
VICINITY OF KSFO...MVFR CIGS SHOULD MIX OUT QUICKLY THIS MORNING.
VFR IS FORECAST FOR THE REMAINDER OF THE DAY.
KSFO BRIDGE APPROACH...PATCH OF CLOUDS HAS FORMED ALONG THE
APPROACH AND WILL LIKELY IMPACT OPERATIONS THIS MORNING. LATEST
SATELLITE IMAGE SHOWS CLOUDS ON THE INCREASE AND WITH LIGHT WINDS
IN THE AREA IT COULD IMPACT THE BRIDGE FOR A COUPLE OF HOURS.
MONTEREY BAY AREA TERMINALS...VFR FORECAST TODAY.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TDAY...NONE.
PUBLIC FORECAST: STROBIN
AVIATION/MARINE: BELLNearby
Frost Advisories in California, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.